MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. 38MM REVERSE LINER +0 S; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

ASCENSION ORTHOPEDICS, INC. 38MM REVERSE LINER +0 S; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number LNR-0990-200-380S
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 03/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a total shoulder arthroplasty surgery was performed on (b)(6) 2023, the patient experienced poly dissociation for the third time.This adverse event was addressed by a revision surgery on (b)(6) 2024, during which all humeral components were removed and replaced with tornier flex components (competitor's devices).Upon inspection of the devices, it was noticed that a 38mm reverse liner +0 s had several wraps and defects along the outer edges.The patient's current health status is unknown.
 
Additional Manufacturer Narrative
Internal complaint number: (b)(4).
 
Additional Manufacturer Narrative
D4, d10, h4.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation stated that, no relevant supporting clinical information had been provided to assist with a clinical investigation.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time to determine the clinical root cause of the reported events.The patient's current condition is unknown and the patient impact beyond the reported events could not be determined based on the limited information provided.Should any additional clinical information be provided, this complaint will be re-evaluated.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history based on the historical data revealed a similar event for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for aetos¿ shoulder system revealed that modular components must be assembled securely to prevent disassociation.Avoid repeated assembly and disassembly of the modular components which could compromise a critical locking action of the components.Additionally, periodic, long-term follow-up is recommended to monitor the position and state of the prosthetic components.This has been identified as an intraoperative and postoperative precaution.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, size selected or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
Additional information: a2, a3.Corrected data: b3, b5.
 
Event or Problem Description
It was reported that, after a second revision of total shoulder arthroplasty surgery performed on (b)(6) 2024, the patient experienced poly dissociation for the third time.This adverse event was addressed by a revision surgery on (b)(6) 2024, during which all humeral components were removed and replaced with tornier flex components (competitor's devices).Upon inspection of the devices, it was noticed that a 38mm reverse liner +0 s had several wraps and defects along the outer edges.The patient's current health status is unknown.

Brand Name
38MM REVERSE LINER +0 S
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19012319
Report Number3002788818-2024-00048
Device Sequence Number19803509
Product Code KWT
UDI-Device Identifier00885556810170
UDI-Public885556810170
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K220847
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2026
Device Catalogue NumberLNR-0990-200-380S
Device Lot Number700003703
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer03/05/2024
05/03/2024
04/29/2025
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date04/05/2024
05/08/2024
04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: GLS0990-506-3800C / LOT: 700006390; PN: SPC-0990-204-S / LOT: 700006254; PN: STEM-0990-100-002 / LOT: 700007047
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexMale